What are the signs of a metoprolol overdose?

Even minor symptoms of metoprolol overdose, such as fatigue, should be reported to a medical professional.

Metoprolol is often used to treat high blood pressure, angina, and any discomfort after a heart attack. As with most beta-blockers, which target the bloodstream and heart, there are some risks of metoprolol when patients take too much at once. Patients may notice that they feel tired, dizzy and weak, and may begin to breathe hard. Heart problems can occur, including slow or irregular heart rate. In addition, blood pressure and blood sugar can drop to dangerous levels, making a metoprolol overdose fatal in some cases.

Metoprolol overdoses can make breathing difficult.

Patients should call a doctor if they suspect they have taken too much of this medication, because an overdose can be serious, even when some of the symptoms seem minor. For example, fatigue can occur after an overdose of metoprolol, which may not immediately alarm most patients because it can be attributed to a variety of causes. Some people, however, begin to feel dizzy and weak, making it difficult to stand, drive, or do any work in comfort. It may even be difficult to breathe, because some people start breathing hard when they take too much of this medicine. Immediate medical attention is important so that the lungs and heart can be monitored and treated if necessary.

A metoprolol overdose is a medical emergency and requires immediate attention.

Some metoprolol overdose symptoms may seem a little more alarming because they involve the heart – and this drug has important effects on this organ. For example, patients may notice that their heart rate is irregular or slower than normal, whether they are active or sedentary. Congestive heart failure can occur, bringing with it symptoms that include fatigue, coughing, and swelling in the abdomen and legs. It is important to get treatment for any of these symptoms, so patients who notice these problems should go to the hospital right away.

See also  What is the difference between reflexology and acupressure?

An overdose of metoprolol can cause blurred vision and disorientation.

This medication is often used to lower blood pressure, so taking too much at once can easily lead to abnormally low levels. Symptoms of low blood pressure often include confusion, blurred vision, and a general feeling of weakness and dizziness. Another major medical problem stemming from metoprolol overdose is low blood sugar, which often results in symptoms that include hunger, tremors, and irritability. Patients may also experience cold sweats, weakness, and a rapid heartbeat. If left untreated, some people may have a seizure, pass out, or fall into a coma, which is why patients are advised to seek immediate medical help if a metoprolol overdose has caused these symptoms.

Leave a Comment